New bloods

Hi all.

I posted a few weeks back, my post was titled. Small victories, it has my previous set of bloods from Nov 2016

This new set is after taking 75mg levothyroxine at the weekends only for the last 8 weeks.

Taken 13/4/17

Serum ferritin. 30 (12-300ug/L)

Serum folate. 12.2 (3.9-19.80ug/L)

Serum vit B12. 348 (200-900ng/L)

TSH. 5.6 (0.35-5.00mU/L)

free T4. 14.1 (11-23.00pmol/L)

vitamin D. 46 (50-150.00nmol/L)

I am now wondering why my TSH has gone up despite taking extra Levo. I feel slightly better. Not 100% mind. Could this be the placebo effect? Could TSH be higher because my vit D is lower? Could stress make my TSH higher?

My free T4 has gone up slightly from 13.1 to 14, is this a sign the extra levo is working?

I have an appointment with my GP on Friday, I'm not sure they will give a repeat prescription for the additional 25mg. Please advise in my next steps.

Thanks sazzles x

Skip

Featured Content

HealthUnlocked User Stories

How did you improve your fitness, general well-being or cope with your illness?

Share your story

Featured by HealthUnlocked

11 Replies

oldestnewest
  • Just for future reference, sazzles6, people can see your previous posts on your profile here :

    healthunlocked.com/user/saz...

    To get to your profile people just have to click on your name where it appears in blue.

  • Oh brilliant. Thank you, I didn't know that x

  • Even going by your lab's own reference range, you are undermedicated so the fact that your GP told you after your last blood tests that an increase in thyroxine would cause your TSH to drop and it has actually risen means that your GP was wrong! You need an increase, definitely. Also, your vitamin D level is too low and you need to supplement this. Clemmie

  • Thank you for you reply.

    I have been supplementing, I've been taking a mulitvitamin with 10ug. I've had just come back from a Sunny holiday as well, where we was on the beach quite alot. ive been eating much better also, so I'm at a loss as to what's going wrong.

  • A multivitamin isn't going to help you! You need a lot more vit d than that. And I doubt you managed to absorb enough sunshine to make any difference. Put the mulitvit in the bin, where it belongs, and supplement your deficiencies individually. You'll save yourself money in the end - and feel better for it!

  • Not sure why your GP didnt raise the dose to 75mg daily?!

  • Would be nice to know your T3 levels. Maybe you aren't converting very well. Being low on vitamin D won't help.

  • Hi dingdingdong.

    how do I go about this? Do I just ask the gp for a test? I'm seeing a locum on Friday, perhaps they will have a different take on this. It was a locum who originally spotted it, my gp just put it down to arthritis!

  • You could ask your GP. Alternatively you can pay for a test via Medichecks or Blue Horizon. Most of them don't think it's necessary and just rely on FT4 and TSH.

  • I'll check them options out. Thank you x

  • He sounds like a proper GP. GP (Generally Poor)

You may also like...